MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW40C
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the po2 in cdi showed gradual decreased (from 32- 11 kpa).Additional information states that, the user facility on routine initiation of cpb, they went on cpb at 11:57 am with no issue.The beating heart was maintained with nirmothermia of 36 degrees celsius.Initial abg at around 12:30 pm showed the po2 of 32.9 kpa, by 13:25 pm the po2 in the cdi showed gradual decrease.From 32-11 kpa, then abg showed po2 of 11 kpa.The problem was not resilved despite the o2 was on 100.The issue happened after releasing of cross clamp ( last stage of the surgery), and the ventilator was running which was supporting the patient.No known health consequences or impact to patient.Product was not changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H6: component code: 4739 - gas exchanger.Health effect - impact code: 2199 - no health consequences or impact.Heatlh effect - clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 2460 - low readings.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report) ; h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer); h4 (device manufacture date); h6 (identification of evaluation codes 10, 3331, 213, 67).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Investigation findings: 213 - no device problem found.Investigation conclusions: 67 - no problem detected.Visual inspection of the actual sample upon receipt found no anomalies.The actual sample, after having been rinsed and dried, was tested for its oxygen transfer, and carbon dioxide gas removal performance in accordance with the product inspection procedure.There was no anomaly found, meeting the factory's specification.The manufacturing and incoming inspection of the actual product were found to have no anomalies.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
The po2 in cdi showed gradual decreased (from 32- 11 kpa).
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 24, 2023.A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
The po2 in cdi showed gradual decreased (from 32- 11 kpa).
 
Additional Manufacturer Narrative
All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information from the clinical specialist states that based on the shared pump record by the customer.The pump record was sparse for a 189-minute pump run with only 2 column entries for data.The po2 dropped from 32kpa or 240mmhg at 12:32pm to 11kpa or 82mmhg at 1:20pm.Bypass started at 11:57am and ended at 1:56pm.The arterial saturations were 99% and 97% at 12:32pm and 1:20pm respectively.The fio2 settings were 90% and 100% at those times.There were only 3 act values for the whole case per the pump record.The pre-bypass, post heparin act was 409 seconds.At 12:32pm the act value was 425 seconds.At 1:20pm the act was 431 seconds.All of these act values are below acceptable values for cardiopulmonary bypass.A pump run of approximately 3 hours of length clinically requires more than 2 sample act values done to prevent clotting and maintain effective heparinization of the patient.

Brand Name
STERILE FX15RWC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key16995655
Report Number1124841-2023-00124
Device Sequence Number3491107
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2025
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot Number2H18
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/19/2023
07/19/2023
07/24/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/12/2023
07/24/2023
08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight89 KG